Alert archive / Alabama / Wind Advisories in 2006

Wind Advisory 8, NWS Huntsville, AL

April 29, 2006Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama

NWS Huntsville, AL issued this wind advisory at Apr 29, 2006, 11:07 PM CDT for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2006, 11:07 PM CDT (04:07 UTC)
Expired
Apr 30, 2006, 2:50 PM CDT
In force
16 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 300407
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1107 PM CDT SAT APR 29 2006

ALZ001>010-016-TNZ076-096-097-301200-
/O.NEW.KHUN.WI.Y.0008.060430T0407Z-060430T1700Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1107 PM CDT SAT APR 29 2006

...WIND ADVISORY IN EFFECT UNTIL 12 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CDT SUNDAY. 

WIND SPEEDS WILL ONCE AGAIN INCREASE OVERNIGHT AND SUNDAY
MORNING...AS THE TENNESSEE VALLEY REMAINS BETWEEN A STORM SYSTEM
OVER THE SOUTHERN PLAINS...AND STRONG HIGH PRESSURE ALONG THE
EASTERN SEABOARD.

SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY ACROSS THE ADVISORY
AREA OVERNIGHT AND SUNDAY MORNING. WIND GUSTS UP TO 45 MPH...
POSSIBLY UP TO 50 MPH AT HIGHER ELEVATIONS...ARE ALSO EXPECTED AS
STRONG WINDS ALOFT TRANSLATE DOWN TO THE SURFACE. WINDS SHOULD
GRADUALLY DECREASE SUNDAY AFTERNOON AS THE PLAINS SYSTEM MOVES
NORTHWARD AND WEAKENS SLIGHTLY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JE
4 follow-up statements
000 
WWUS74 KHUN 300907
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
407 AM CDT SUN APR 30 2006

ALZ001>010-016-TNZ076-096-097-301700-
/O.CON.KHUN.WI.Y.0008.000000T0000Z-060430T1700Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
407 AM CDT SUN APR 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

A STRONG STORM SYSTEM OVER THE MIDWEST WILL PRODUCE WINDS OF 20
TO 25 MPH...WITH GUSTS UP 35 MPH ACROSS THE ADVISORY AREA THIS
MORNING. THE WINDS WILL BEGIN TO DECREASE AROUND NOON...AS THE
STORM SYSTEM MOVES NORTH AND WEAKENS SLIGHTLY.

ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO
FURNITURE AND TRASH CANS. ALSO WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

SS
000 
WWUS74 KHUN 301229 CCA
NPWHUN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
728 AM CDT SUN APR 30 2006

ALZ001>010-016-TNZ076-096-097-301700-
/O.COR.KHUN.WI.Y.0008.000000T0000Z-060430T1700Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
728 AM CDT SUN APR 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

A STRONG STORM SYSTEM OVER THE MIDWEST WILL PRODUCE WINDS OF 20
TO 25 MPH...WITH GUSTS UP TO 35 MPH ACROSS THE ADVISORY AREA THIS
MORNING. THE WINDS WILL BEGIN TO DECREASE AROUND NOON...AS THE
STORM SYSTEM MOVES NORTH AND WEAKENS SLIGHTLY.

ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO
FURNITURE AND TRASH CANS. ALSO...WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

SS
000 
WWUS74 KHUN 301600
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1100 AM CDT SUN APR 30 2006

ALZ001>010-016-TNZ076-096-097-302300-
/O.EXT.KHUN.WI.Y.0008.000000T0000Z-060430T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1100 AM CDT SUN APR 30 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE WIND
ADVISORY UNTIL 6 PM CDT THIS AFTERNOON.

SUSTAINED WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGHOUT THE DAY
THANKS TO A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE ALONG
THE APPALACHIANS AND LOW PRESSURE OVER THE MIDWEST. WIND GUSTS
AROUND 35 MPH ARE EXPECTED THROUGH THE MID AFTERNOON HOURS...
BEFORE DIMINISHING TOWARDS SUNSET. THE WIND GUSTS MAY ALSO BE
HIGHER LOCALLY IN SOME OF THE HEAVIER SHOWERS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE OUTDOOR
OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.
ALSO...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

27
000 
WWUS74 KHUN 301950
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
250 PM CDT SUN APR 30 2006

ALZ001>010-016-TNZ076-096-097-302100-
/O.CAN.KHUN.WI.Y.0008.000000T0000Z-060430T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
250 PM CDT SUN APR 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY.

WIDESPREAD RAINFALL THIS AFTERNOON HAS CAUSED WINDS AND WIND
GUSTS TO DIMINISH ACROSS MOST OF THE TENNESSEE VALLEY. WINDS WILL
PICK BACK UP AGAIN OVERNIGHT AS THE RAIN DISSIPATES...BUT SPEEDS
SHOULD REMAIN BELOW ADVISORY CRITERIA.

STAY TUNED TO WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.

$$

27

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 29, 10:55 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 29, 10:55 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1055 PM CDT SAT APR 29 2006

.UPDATE...
THE LOW-LEVEL JET CONTINUES TO INCREASE TO THE WEST OF OUR AREA...
AND SUSTAINED SOUTHEAST WINDS HAVE INCREASED TO AROUND 20 MPH WITH
MORE FREQUENT GUSTS AROUND 30 MPH.

WE WILL ISSUE A WIND ADVISORY VALID FROM 11 PM CDT THIS EVENING
UNTIL NOONTIME SUNDAY...FOR SUSTAINED WINDS OF 20 TO 30 MPH WITH
OCCASIONAL GUSTS AROUND 40 MPH. GUSTS COULD POSSIBLY REACH AS HIGH
AS AROUND 50 KNOTS IN THE HIGHER TERRAIN OF SOUTHERN MIDDLE TN AND
NORTHEAST AL.
&&

.PREV DISCUSSION...
A BLOCKED UPPER LOW AND ITS ASSOCIATED SURFACE LOW OVER THE CENTRAL
PLAINS ARE BEING FORCED MORE NORTH AS A KICKER MOVES EAST ACROSS THE
NORTHWEST CONUS.

WE ARE SEEING SOME INCREASE IN THE VAD WIND PROFILES FOR KGWX AND
KHTX...WITH 35 KNOTS AT KGWX AT 1000 FEET ABOVE GROUND AND 20 KNOTS
AT KHTX AT THAT LEVEL. ALSO...THE OKOLONA MS PROFILER HAS SHOWN AN
INCREASE FROM 35 KNOTS TO AROUND 50 KNOTS AT THE LOWEST LEVEL IN THE
LAST 4 HOURS. THE NEW ETA MODEL RUN SHOWS THAT THE LOW-LEVEL JET
WILL SHIFT EAST OVER THE AREA DURING THE OVERNIGHT. THE QUESTION IS
HOW MUCH WIND WILL MIX DOWN TO THE SURFACE. FOR NOW...WE WILL
INCREASE THE WINDS TO 15 TO 25 KNOTS FOR THE REST OF THE NIGHT...
WITH A REMARK ON HIGHER GUSTS AROUND 30 MPH POSSIBLE IN THE HIGHER
TERRAIN TO THE EAST.

THE PRECIP TRENDS HAVE BEEN FOR CLUSTERS OF LIGHT RAIN AND SHOWERS
TO MOVE IN FROM THE SOUTHWEST AND MOVE MAINLY OVER NORTHWEST AL. WE
WILL KEEP A 70 POP THERE FOR THE OVERNIGHT...AND ALSO THE 50 POP FOR
THE REMAINDER OF THE AREA. THE CURRENT FORECAST LOWS MAY BE A LITTLE
TOO LOW BASED ON CURRENT READINGS...SO THEY WILL BE RAISED A
CATEGORY TO AROUND 60 NORTHWEST AND UPPER 50S ELSEWHERE.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.

&&

SCHAUB
Hazardous weather outlook, Apr 29, 8:10 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
810 PM CDT SAT APR 29 2006

ALZ001>010-016-TNZ076-096-097-301100-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
810 PM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

ALTHOUGH WIND CONDITIONS WILL BE BREEZY AT TIMES TONIGHT...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

WINDS WILL PICK UP AGAIN DURING THE DAY ON SUNDAY...WITH SUSTAINED
WINDS OF 15 TO 30 MPH EXPECTED AT TIMES.

A SLOW MOVING STORM SYSTEM OVER THE GREAT PLAINS WILL KEEP CHANCES
FOR SHOWERS IN THE FORECAST...WITH THUNDERSTORMS BECOMING POSSIBLE
FOR THE EARLY PART OF THE WORK WEEK. THE BEST CHANCE OF STORMS IS ON
TUESDAY AS AN UPPER LEVEL SYSTEM MOVES THROUGH THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

JE

Nearby

Wind Advisories in Alabama, 2006Wind Advisories in Tennessee, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.